Doc said it was probably a UTI but I'm also constipated so she said that might be a part of the pain. I took it and fell asleep 30mins later. Woke up about two hours later and I'm still in pain when I pee, it might even be worse. I don't know what to do since my doc is at home by now and peeing really hurts. I went to her for the pain cause Azo wasn't working.
The problem may be that you went to sleep instead of drinking water.
Did you drink a full glass when you took the pill?
Basically, when your urine turns orange it should start giving you relief.
There is a subset of persons that do not respond to this medication.
It is why they say to only take it for 2 days and call your doctor.
Also take it with something in your stomach to avoid nausea.
- Do NOT wear contact lenses because it can permanently stain them.
-Wear a panti-liner because it will stain your clothes.
- Drink 8 glasses of water a day.
If you have never had a UTI...
The urinary pain is a burning pain in your bladder as opposed to a gnawing, dull or sharp pain from constipation..
I hope you have good results. Pyridium is a band-aid for a UTI. It relieves the symptoms. If you DO have an infection then you need antibiotics. You should get a culture before starting any antibiotics.
I know you posted this awhile ago but I just wanted to answer in case someone else has the same problem. I was diagnosed at the walk in with UTI and given phenazopyridine as they didnt help me AT ALL. I then went to my ob/gyn Turns out I have PID witch causes the same symptoms as UTI but even worse burning when it comes to peeing. The pills do not help as you just need to get antibiotics for PID and you gotta suck it up it will slowly get better till the dose is done.
- Phenazopyridine Information for Consumers
- Phenazopyridine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenazopyridine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jan 2010 • 1 answer
Updated 17 Nov 2013 • 2 answers
Updated 5 Jan 2016 • 1 answer
Updated 7 Feb 2017 • 1 answer
Updated 8 Jul 2017 • 1 answer